Non-Arteritic Anterior Ischaemic Optic Neuropathy Associated with Semaglutide use
- Design
- Pharmacovigilance
- Drugs
- Semaglutide
- Assessment
- Not yet reviewed by a person · added Oct 4, 2026
This study was added automatically and has not been reviewed. Until it is, the collection publishes no population match, weight-loss explanation, study tier, findings, population or funding details for it: a check of automatically extracted details found too many errors to show them as fact. The abstract below is the source as retrieved.
01Source
The source, as retrieved
Abstract
[PRESENTATION] Non-arteritic ischaemic optic neuropathy (NAION) is a common cause of acute, painless monocular visual disturbance in older adults. This case discusses a woman in her 70s with vascular risk factors who presented with a three-day history of progressive left sided visual disturbance. Examination demonstrated a left relative afferent pupillary defect and inferior quadrantopia. [DIAGNOSIS] Haematological investigations and neuroimaging were unremarkable. Formal ophthalmological assessment demonstrated superior optic disc swelling with an inferior visual field defect, consistent with NAION. [TREATMENT] The patient had been taking semaglutide, as prescribed, for the six months prior to presentation. This was identified as a potential contributory agent and was discontinued. Visual acuity partially improved following cessation of semaglutide. [DISCUSSION] This case seeks to highlight a possible association between semaglutide use and NAION. Although causality remains unproven, it underscores the importance of pharmacovigilance when manging patients presenting with ophthalmological symptoms.